MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y339H
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: how was the procedure completed? lot number? investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code y339h was received for evaluation, the swage and attachment area of the needle was noted to be as expected.The strands were broken in multiples pieces due to the suture has begun with the process of degradation.The foil was inspected and multiples holes in the cavity and excessive wrinkles were noted.This condition contributed to the degradation of the suture.The manufacturing records could not be reviewed as the batch number is unknown.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.
 
Event or Problem Description
It was reported that a patient underwent an unknown obgyn surgery on (b)(6) 2021 and suture was used.During the procedure, when a nurse was opening the package, it was found that the suture had been broken.There were no adverse consequences to the patient.Upon evaluation of the returned device, the foil was inspected and multiples holes in the cavity and excessive wrinkles were noted.No additional information was provided.

Brand Name
MCRYL VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11665544
Report Number2210968-2021-03338
Device Sequence Number3015072
Product Code GAN
UDI-Device Identifier10705031058859
UDI-Public10705031058859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY339H
Device Catalogue NumberY339H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/14/2021
Patient Sequence Number1